Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

What is 'Stribild' exactly?

(1/9) > >>

InquisitHIV:
What is ‘Stribild’ exactly?

Hello to all fellow Stribild Swallowers and all other contributors. Glad to be a new member of the forum.

I was diagnosed 6 months ago. I’ve been taking Stribild for 3 months, loads of side effects, but generally tolerable, mostly tiredness, dry skin, headaches, sleep deprivation, dizziness, diarrhea, impaired eyesight and coughing up phlegm (clear mucus with tiny white bubbles). I’m hoping these side effects will gradually fade away.

I understand that the four main ingredients of Stribild are Elvitegravir, Cobicistat, Emtricitabine and Tenofovir DF. I completely understand why these four important ingredients are present. That information is widely available.

Can anyone explain in simple terms, the purpose and/or amounts of the other ingredients?

The hard to swallow tablets also include the following apparently inactive ingredients: lactose monohydrate, microcrystalline cellulose, silicon dioxide, croscarmellose sodium, hydroxypropyl cellulose, sodium lauryl sulfate, and magnesium stearate.

The tablets are film-coated with a coating material containing indigo carmine (FD&C Blue #2) aluminum lake, polyethylene glycol, polyvinyl alcohol, talc, titanium dioxide, and yellow iron oxide.

That’s 14 more ingredients. Can anyone explain in simple terms the exact purpose of each of all the other ingredients as used in Stribild. What is the main purpose/s of the film coating material?

As far as I understand these additional ingredients are used in a wide range of pharmaceutical and non-pharmaceutical products and used for many different purposes etc.

The Greenish grey, capsule-shaped, film-coated tablet of dimensions 20 mm x 10 mm, are debossed on one side with “GSI” and the number “1” surrounded by a square box, on the other side.

Does anyone know the meaning in simple terms, of what the imprinted info refers too? What does ‘GSI’ mean? What does the number ‘1’ mean? Also what is the official color of this medication? How would you accurately describe the color of the Stribild tablets?

Please do not suggest that I ask my doctor! I strongly suspect most folk who have posted questions on this forum, feel that their doctors are not capable of a simple explanation. Not all doctors are good doctors!

I personally believe that independent, clear, accurate, simple and transparent information is vital to those living with HIV.

Thank you kindly in advance, if you are able to shed some light on these matters. Please be aware that I currently live in an isolated area where internet access is limited, therefore I’m unable to reply regularly to comments or respond to messages etc

Yours thankfully, InquisitHIV (a.k.a. Willie)

aaware72:
Sorry to hear you experiencing side.

Check here: http://www.aidsmeds.com/archive/stribild_elvitegravir_cobicistat_2716.shtml

marcmoral16:
This is the medicine I'm currently on. Although I'm no doctor I'll try to help.

The MEDS has all those for various reason, one I think to keep them together and to help keep it preserved.

GSI stand score Gilead Sciences, Inc

As for as the number 1 I could only assume that it means once a day or one tablet for all.

Someone will chime in with better answers I'm sure.

Miss Philicia:
Most any orally administered medication, regardless of whether or not it's HIV related, have to pass through the thick soup of stomach gastric enzymes before reaching the small intestines where they are absorbed into the blood stream. I would assume all of these other "inactive" ingredients you list are related to this.

mecch:

--- Quote from: InquisitHIV on January 24, 2014, 07:43:55 AM ---What is ‘Stribild’ exactly?


I was diagnosed 6 months ago. I’ve been taking Stribild for 3 months, loads of side effects, but generally tolerable, mostly tiredness, dry skin, headaches, sleep deprivation, dizziness, diarrhea, impaired eyesight and coughing up phlegm (clear mucus with tiny white bubbles). I’m hoping these side effects will gradually fade away.
....

Please do not suggest that I ask my doctor!

--- End quote ---

OK i won't suggest you see your doctor about the ingredients in your medicine.
I am just wondering if, 3 months into therapy, you seem to be having more side effects than necessary. You seem to be attributing all this to HIV medicine but I would wonder if you can't get relief from some of these things now.  And attribute some of them to something other than HIV medicine.

But caveat - yes I don't know how long you were HIV+, how long untreated, and what the condition of your immune system was at treatment....

By the way, welcome to the forum.

I don't see how the cough problem is related to HAART.
I think you can pursue diagnosis and treatment for diarrhoea and for sleep deprivation and you should seek that soon.

Navigation

[0] Message Index

[#] Next page

Go to full version